Alert archive / Illinois / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 66, NWS Quad Cities, IA

July 24, 2012Jo Daviess County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2012, 4:26 AM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 4:26 AM CDT (09:26 UTC)
Expired
Jul 24, 2012, 5:15 AM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jo Daviess County, IL, Stephenson County, IL

The radar

The Milwaukee radar (KMKX), 109 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 4:26 AM CDTTSTM WND GST 501 Ese Nora, ILGUSTS 40-50+ ESTIMATED
Jul 24, 4:40 AM CDTTSTM WND DMG5 Nw Lena, ILFOUR INCH BRANCHES DOWN ACROSS ROAD AT CROSSROADS OF STAGECOACH ROAD.
Jul 24, 4:45 AM CDTTSTM WND DMGFreeport, ILSIGNIFICANT NUMBER OF BRANCHES DOWN, SIZE UNKNOWN
Jul 24, 4:45 AM CDTTSTM WND GST 501 Ssw Rock City, ILESTIMATED 50+ MPH
Jul 24, 4:55 AM CDTTSTM WND GST 58Freeport Albertus Airpo, IL
Jul 24, 4:56 AM CDTTSTM WND GST 60Freeport, ILRECEIVED FROM SPOTTER ST256 WHO WAS IN FREEPORT
Jul 24, 5:00 AM CDTTSTM WND DMGWsw Warren, IL430 TO 5 AM, 12 INCH TREE-LIMBS DOWN, POWER POLES DOWN AND 0.60 INCHES OF RAIN FELL, ALSO FROM NORTH NORA TO STATE LINE
Jul 24, 5:01 AM CDTTSTM WND DMG1 N Freeport, ILHUGE TREE BLOCKING WEST BOUND LANE OF RT 75 NEAR INTERSECTION OF HIGHWAY 26

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1702 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1702 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
2470 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

322 
WUUS53 KDVN 240926
SVRDVN
ILC085-177-241015-
/O.NEW.KDVN.SV.W.0066.120724T0926Z-120724T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
426 AM CDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 515 AM CDT.

* AT 423 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
  AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
  LINE EXTENDING FROM 23 MILES NORTH OF LAKE SUMMERSET TO NORA...OR
  ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF BRODHEAD TO 18
  MILES SOUTHEAST OF DARLINGTON...AND MOVING SOUTHEAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LENA AROUND 435 AM CDT...
  PEARL CITY AROUND 440 AM CDT...
  CEDARVILLE AROUND 445 AM CDT...
  ROCK CITY...FREEPORT...DAVIS AND DAKOTA AROUND 450 AM CDT...
  RIDOTT AROUND 455 AM CDT...
  GERMAN VALLEY AROUND 500 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4250 8941 4246 8939 4221 8939 4219 8940
      4220 8968 4239 9013 4251 9002
TIME...MOT...LOC 0926Z 297DEG 39KT 4275 8948 4244 8991
WIND...HAIL 60MPH <1.00IN

$$

MCCLURE
3 follow-up statements
097 
WWUS53 KDVN 240941
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
441 AM CDT TUE JUL 24 2012

ILC085-240950-
/O.CAN.KDVN.SV.W.0066.000000T0000Z-120724T1015Z/
JO DAVIESS IL-
441 AM CDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JO DAVIESS COUNTY
IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THEREFORE 
THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4250 8941 4246 8939 4220 8940 4220 8968
      4234 8993 4242 8993 4251 8988
TIME...MOT...LOC 0940Z 297DEG 39KT 4268 8930 4226 8976

$$

ILC177-241015-
/O.CON.KDVN.SV.W.0066.000000T0000Z-120724T1015Z/
STEPHENSON IL-
441 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR STEPHENSON COUNTY...

AT 441 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM 17 MILES NORTH OF LAKE SUMMERSET TO ELEROY...OR
ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BRODHEAD TO 9 MILES WEST
OF FREEPORT...MOVING SOUTHEAST AT 45 MPH. AT 440 AM CDT...STEPHENSON
COUNTY EMERGENCY MANAGEMENT REPORTED TREE BRANCHES DOWN NORTHWEST OF 
LENA. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCK CITY...FREEPORT...DAKOTA DORNINK AIRPORT AND DAKOTA AROUND 445
  AM CDT...
  WINNESHIEK...OAKDALE NATURE PRESERVE...ALBERTUS AIRPORT AND DAVIS
  AROUND 450 AM CDT...
  RIDOTT CORNERS AND RIDOTT AROUND 455 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4250 8941 4246 8939 4220 8940 4220 8968
      4234 8993 4242 8993 4251 8988
TIME...MOT...LOC 0940Z 297DEG 39KT 4268 8930 4226 8976
WIND...HAIL 60MPH <1.00IN

$$

MCCLURE
753 
WWUS53 KDVN 240950
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT TUE JUL 24 2012

ILC177-241015-
/O.CON.KDVN.SV.W.0066.000000T0000Z-120724T1015Z/
STEPHENSON IL-
450 AM CDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR STEPHENSON COUNTY...

AT 449 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM LAKE SUMMERSET TO OAKDALE NATURE PRESERVE...OR
ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF BRODHEAD TO FREEPORT...
MOVING SOUTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RIDOTT CORNERS AND RIDOTT AROUND 455 AM CDT...
  GERMAN VALLEY AROUND 500 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

&&

LAT...LON 4250 8941 4246 8939 4220 8940 4220 8968
      4234 8993 4242 8993 4251 8988
TIME...MOT...LOC 0950Z 297DEG 39KT 4243 8937 4223 8965
WIND...HAIL 60MPH <1.00IN

$$

MCCLURE
486 
WWUS53 KDVN 241015
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT TUE JUL 24 2012

ILC177-241025-
/O.EXP.KDVN.SV.W.0066.000000T0000Z-120724T1015Z/
STEPHENSON IL-
515 AM CDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR STEPHENSON COUNTY HAS
EXPIRED...

THE LINE OF THUNDERSTORMS WITH A HISTORY OF PRODUCING SEVERE WEATHER 
HAVE MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM 
WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4250 8941 4246 8939 4220 8940 4220 8968
      4234 8993 4242 8993 4251 8988
TIME...MOT...LOC 1015Z 297DEG 39KT 4230 8904 4211 8933

$$

MCCLURE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 AM CDT, 56 minutes earlier.

Area forecast discussion, Jul 24, 3:30 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT TUE JUL 24 2012

.SYNOPSIS...
ELONGATED BAND OF CONVECTION EXTENDS FROM MN INTO FAR NORTHEAST
IA AND SOUTHWEST WI SLIDING E/SE ALONG CORRIDOR OF HIGH
PRECIPITABLE WATER OF AROUND 2 INCHES. BACKBUILDING CONTINUES
ON WESTERN FLANK OF CONVECTION IN ZONE OF STRONG ELEVATED MOIST
TRANSPORT ON 30-35+ KT SWLY 850 MB JET. SFC ANALYIS PLACES
FRONTAL ZONE FROM NORTHERN IL THROUGH NORTHWEST IA TO WEAK LOW
NEAR MITCHELL SD.

&&

.SHORT TERM...TODAY AND TONIGHT...
PRESSURE FALL AXIS STRENGTHENING FROM NORTHEAST IA TO CENTRAL IL
COUPLED WITH FORCING PROGS AND PROPAGATION VECTORS SUPPORT
MOVEMENT AND/OR ADDITIONAL DEVELOPMENT OF CONVECTION INTO NE
AND E PORTIONS OF CWA THIS AM... ROUGHLY NEAR AND EAST OF
KDBQ-KVYS CORRIDOR AND HAVE HIGHEST POPS IN THAT ZONE WITH POPS
TAPERING OFF TO THE SOUTHWEST. WILL HAVE TO WATCH FOR STRONG
TO SEVERE WINDS PER 52 KT GUST RECENTLY AT KDEH AND 37 KT GUST AT
KPDC. FOR THIS AFTN... NO REAL TRIGGER OF SIGNIFICANT FORCING
MECHANISM APPARENT ATTIM... BUT CANT RULE OUT FEW STORMS WITH ANY
OUTFLOW BOUNDARIES AND WITH MAIN SFC BOUNDARY AND WEAK LLVL
CONVERGENCE WITH HEATING NEAR TO SW OF KCID-KMUT. IN ADDITION
COULD SEE SOME CONVECTION LINGERING IN OR NEAR NE CWA FOR A WHILE.

AS FOR HIGHS TDY... VERY CHALLENGING WITH POTENTIAL FOR SIGNIFICANT
BUST GIVEN DEBRIS CLOUDS AND SFC FRONT STALLED ACROSS AREA ALONG
WITH POTENTIAL OUTFLOWS. OVERALL SHOULD SEE COOLEST READINGS NE
WHERE LIKELIHOOD SOME CONVECTION IN OR NEARBY TO ALLOW DEBRIS CLOUDS
TO LINGER THE LONGEST. TEMPS LIKELY TO TOP OUT ONLY IN THE 80S
NEAR TO NE OF KDBQ-KVYS LINE. EXTRAPOLATION OF CONVECTION AND
CLOUDS WOULD SUPPORT AREAS SW OF KCID-KMUT-KGBG TO SEE THE MOST
SUNSHINE AND THEREFORE THE HOTTEST TEMPS TDY THAT WILL BE BACK
WELL INTO THE 90S TO L100S AGAIN. WITH DEWPTS HIGHER AS MOISTURE
POOLS ALONG THE STALLED FRONT EXPECT HEAT INDEX READINGS AS HIGH
AS NEAR 110 SW OF KCID-KMUT-KGBG AND HAVE THEREFORE GONE WITH HEAT
ADVISORY FOR S/SW SECTIONS THIS AFTN. PROBABLY THE BIGGEST BUST
POTENTIAL ON TEMPS TDY WILL BE IN THE CORRIDOR BETWEEN KCID AND
KMUT TO KDBQ AND KMLI... WHERE BOUNDARY NEARBY AND GREATEST AMOUNT
OF UNCERTAINTY ON DURATION OF CLOUDS.

TNGT... STALLED FRONT WILL BEGIN LIFTING BACK NORTH AS WARM FRONT
AS LOW PRESSURE DVLPS AND HEADS FROM DAKOTAS TO MN ATTENDANT TO
VIGOROUS SHORTWAVE HEADING E THROUGH MANITOBA. WILL HAVE PCPN CHCS
FOR ELEVATED WARM... MOIST TRANSPORT ON VEERING SWLY LOW LEVEL
JET WITH PCPN CHCS SHIFTING NE OVRNGT. WARM FRONT ANTICIPATED NEAR
TO NE OF KCID-KMLI AXIS BY 12Z. LOWS NORTH OF THE FRONT IN THE
U60S/L70S... WITH WIDESPREAD 70S TO THE SOUTH.     MCCLURE

.LONG TERM...WEDNESDAY THROUGH MONDAY...
COLD FRONTAL PASSAGE WEDNESDAY NIGHT WILL BRING A TRANSITION TO A
COOLER...AND LIKELY WETTER PATTERN THROUGH THE WEEKEND INTO EARLY
NEXT WEEK. AHEAD OF THE FRONT...WEDNESDAY WILL BE ANOTHER DAY OF
EXTREME HEAT AND POSSIBLE RECORD HIGHS.

SURFACE LOW DEVELOPING IN THE PLAINS IS PROGGED TO ROLL EAST ACROSS
SOUTHERN MN INTO WI ON WED...PLACING THE LOCAL FORECAST AREA IN ITS
WARM SECTOR DURING THE DAY. RESULTING SW WINDS AND DEEP MIXING INTO
THE PREFRONTAL THERMAL RIDGE ALOFT UNDER THE FLATTENING PLAINS UPPER
RIDGE...WHERE 850 MB TEMPERATURES WILL BE IN THE RANGE OF 24 TO 26
DEG C...SHOULD DRIVE TEMPERATURES WELL ABOVE 100 IN MOST PLACES.
BASED ON FORECAST SOUNDINGS INDICATING MIXING OUT TO 750 OR 700
MB...HIGHS IN THE 105 TO 107 RANGE LOOK REASONABLE AND HAVE GONE
NEAR TO SLIGHTLY ABOVE A BLEND OF ECMWF AND NAM MOS HIGHS...RANGING
FROM 102 NORTH TO 106 SOUTH. THIS WILL APPROACH OR POSSIBLY EXCEED
RECORDS FOR JULY 25...WHICH ARE INCLUDED IN THE CLIMATE SECTION. THE
ENHANCED MIXING SHOULD DRY DEWPOINTS INTO THE 60S AND POSSIBLY 50S
AND RESULT IN A HOT SOUTHWEST BREEZE FROM 15 TO 25 MPH FROM LATE
MORNING THROUGH AFTERNOON. THIS COMBINATION SHOULD LIMIT HEAT INDEX
VALUES TO NO HIGHER THAN 110 IN MOST PLACES. WILL THUS HAVE THE HEAT
ADVISORY THAT STARTS TODAY EXPANDING TO COVER THE ENTIRE FORECAST
AREA AT NOON ON WEDNESDAY WHEN HEAT INDEX VALUES SHOULD BEGIN TO TOP 105.
FOR NOW...WILL HAVE AN EXPIRATION TIME OF 7 PM...BUT MAY NEED TO
EXTEND INTO EVENING DEPENDING ON TIMING AND EFFECTS OF THE
APPROACHING COLD FRONT. THE FRONT IS NOW SHOWN TO NOT REACH THE
FORECAST AREA UNTIL AFTER 7 PM BY MOST MODELS...AND HAVE THUS SCALED
BACK POPS FOR POSSIBLE CONVECTION ALONG OR JUST AHEAD OF THE FRONT
TO SLIGHT CHANCES...AND THESE ONLY COVER THE FAR NORTHWEST.

WEDNESDAY NIGHT...A COMPLEX OF POST FRONTAL SHOWERS AND THUNDERSTORMS
SHOULD FOLLOW THE SOUTHEAST MOVING COLD FRONT AND MID LEVEL
SHORTWAVE THAT PASSES THROUGH. WILL CONTINUE THE LIKELY POPS ACROSS
THE NORTHWEST...TAPERING TO CHANCES IN THE SOUTHEAST...WHERE THE
LATER EVENING/OVERNIGHT TIMING MAY HAVE LESS INSTABILITY AND TO WORK
WITH. RAIN CHANCES FOR THURSDAY ARE KEPT MAINLY FOR POSSIBLE
LINGERING POST FRONTAL PRECIPITATION THAT WOULD BE MOST LIKELY IN
THE MORNING BEFORE A PERIOD OF SHORTWAVE SUBSIDENCE FOLLOWS IN THE
AFTERNOON. HIGHS IN THE UPPER 80S TO AROUND 90 WILL BE DEPENDENT ON
AFTERNOON SUNSHINE. A REINFORCING COOL FRONT DROPS THROUGH THU
NIGHT...FOLLOWED BY HIGH PRESSURE AND NW FLOW ALOFT THAT WILL
DOMINATE THE REGION FRIDAY THROUGH SATURDAY WITH DRY WEATHER AND
HIGHS IN THE 80S WHILE OVERNIGHT LOWS COOL BACK INTO THE 60S.

SUNDAY INTO MONDAY...THE GFS AND ECMWF SHOW A CENTRAL PLAINS LOW
APPROACHING SUNDAY...THEN PASSING ACROSS SOUTHERN IA OR NORTHERN MO
LATE MON INTO TUE. THE MODELS DEPICT RAIN DEVELOPING ALONG AND NORTH
OF A WARM FRONT OUT IN ADVANCE ACROSS MUCH OF THE FORECAST
AREA...RESULTING IN CHANCE POPS FOR SUNDAY INTO MONDAY. DEPENDING ON
HOW THIS EVOLVES...CURRENT HIGHS IN THE MID TO UPPER 80S MAY BE TOO
OPTIMISTIC. BEYOND...THE UPPER RIDGE IS SHOWN REBUILDING BACK OVER
THE PLAINS TOWARD MID WEEK...WHICH MAY BRING BACK THE VERY WARM
TEMPERATURES.     SHEETS

&&

.AVIATION...
VFR CONDITIONS CONTINUE THIS EVENING AT ALL TAF SITES WITH LIGHT
AND VARIABLE WINDS. A COMPLEX OF THUNDERSTORMS HAS DEVELOPED OVER
SOUTHERN MINNESOTA...AND IS A FLOW REGIME THAT WILL BRING IT EAST-
SOUTHEAST INTO SOUTHERN WISCONSIN OVERNIGHT AND TUESDAY MORNING.
THERE IS SOME POTENTIAL THAT IF IT CAN DEVELOP AN OUTFLOW BOUNDARY
THAT IT MAY BE ABLE TO GENERATE MORE STORMS FARTHER SOUTH...WHICH
MIGHT AFFECT KDBQ...KCID AND POSSIBLY EVEN KMLI. HOWEVER...THIS
POTENTIAL DOES NOT LOOK ESPECIALLY LIKELY AND HAVE PUT ONLY VCTS
GROUPS IN THE TERMINAL FORECASTS AND WILL HAVE TO UPDATE AS
CONVECTIVE TRENDS DEVELOP. HOWEVER...IN CASE THIS STORM COMPLEX
DOES COME DOWN INTO THE AREA...MVFR CIGS AND VSBYS ARE POSSIBLE IN
LIGHT TO MODERATE RAIN TUESDAY MORNING. OTHERWISE...EXPECT VFR
CONDITIONS. THE BOUNDARY IN THE VICINITY WILL KEEP WINDS LIGHT
OVERNIGHT...BUT TUESDAY KDBQ...KMLI AND KCID SHOULD DEVELOP EAST-
SOUTHEAST WINDS AROUND 12KTS. KBRL WILL STILL BE SOUTHWEST NEAR OR
BELOW 10KTS.  LE

&&

.CLIMATE...

RECORD HIGHS FOR JULY 25...

MOLINE.........105 IN 1940
CEDAR RAPIDS...105 IN 1940
DUBUQUE........102 IN 1940
BURLINGTON.....107 IN 1936

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY FROM NOON TO 7 PM CDT WEDNESDAY FOR BENTON-
     BUCHANAN-CEDAR-CLINTON-DELAWARE-DUBUQUE-IOWA-JACKSON-
     JOHNSON-JONES-LINN-MUSCATINE-SCOTT.

     HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT WEDNESDAY FOR DES
     MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-LOUISA-VAN BUREN-
     WASHINGTON.

IL...HEAT ADVISORY FROM NOON TO 7 PM CDT WEDNESDAY FOR BUREAU-CARROLL-
     HENRY IL-JO DAVIESS-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
     WHITESIDE.

     HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT WEDNESDAY FOR HANCOCK-
     HENDERSON-MCDONOUGH-WARREN.

MO...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT WEDNESDAY FOR CLARK-
     SCOTLAND.

&&

MCCLURE/SHEETS
Hazardous weather outlook, Jul 23, 4:38 AM CDT, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
438 AM CDT MON JUL 23 2012

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-240945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
438 AM CDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME LIKELY BY TONIGHT...MAINLY NORTH OF
INTERSTATE 80. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH
THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.

HEAT INDEX READINGS OF 100 TO 105 ARE LIKELY THIS AFTERNOON AND
EARLY EVENING...ESPECIALLY ACROSS SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE CHANCES FOR THUNDERSTORMS NEARLY EACH DAY TUESDAY
THROUGH SUNDAY. TUESDAY AND WEDNESDAY...THERE IS SMALL POTENTIAL
FOR SEVERE STORMS WITH DAMAGING WIND AND LARGE HAIL IN THE
AFTERNOON AND EVENING HOURS...MAINLY NORTH OF INTERSTATE 80. IT IS
TOO SOON TO DETERMINE THE SEVERE WEATHER POTENTIAL WITH STORMS
FORECAST FOR THURSDAY THROUGH NEXT WEEKEND.

HEAT WILL CONTINUE TO BUILD OVER THE REGION UNTIL A COLD FRONT
PUSHES THROUGH WEDNESDAY NIGHT. HIGH TEMPERATURES WILL REACH THE
90S TO AROUND 100 OVER MUCH OF THE AREA TUESDAY AND WEDNESDAY. HEAT
INDEX VALUES WILL BE AS HIGH AS 100 TO 105 TUESDAY...THEN REACHING
AS HIGH AS 105 TO NEAR 110 WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
NORTHERN PORTIONS OF THE OUTLOOK AREA.

MCCLURE/SHEETS

In the hours before

Special weather statement, Jul 24, 3:54 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 AM CDT TUE JUL 24 2012

ILZ001-002-240945-
JO DAVIESS-STEPHENSON-
354 AM CDT TUE JUL 24 2012

...LINE OF STORMS WITH STRONG GUSTY WINDS APPROACHING...

AT 348 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 35 MILES NORTH OF
WARREN TO 15 MILES NORTH OF SCALES MOUND...MOVING SOUTHEAST AT 45
MPH.

* THUNDERSTORMS WILL BE NEAR...
  SCALES MOUND AROUND 400 AM CDT...
  APPLE RIVER AROUND 410 AM CDT...
  STOCKTON AND WARREN AROUND 420 AM CDT...
  NORA AROUND 425 AM CDT...
  WINSLOW AROUND 430 AM CDT...
  LENA AROUND 435 AM CDT...

THIS LINE OF STORMS HAS HAD A HISTORY OF PRODUCING WINDS FROM 35 MPH
TO AROUND 50 MPH... AND THIS WILL CONTINUE TO BE THE MAIN THREAT
AS THEY MOVE ACROSS PORTIONS OF THE AREA EARLY THIS MORNING. IN
ADDITION... VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING
CAN ALSO BE EXPECTED.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS LINE OF STORMS HAS
PASSED.

LAT...LON 4250 8941 4246 8939 4220 8939 4219 8962
      4251 9039 4251 9015
TIME...MOT...LOC 0850Z 297DEG 39KT 4298 8989 4267 9033

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:54 AM CDTSpecial Weather StatementDVNStephenson51 min
Jul 24, 4:09 AM CDTHeat AdvisoryDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more40 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.